MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 STRAIGHT BROACH HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US CORAIL2 STRAIGHT BROACH HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 952210500F
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that user was going through some of their older instrument sets today and found two corail straight broach handles that had a failed locking mechanism and need to be replaced.This event did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that user was going through some of their older instrument sets today and found 2 corail straight broach handles that had failed locking mechanism and need to be replaced.This event did not happen in surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the locking mechanism of the corail2 straight broach handle was loose.The device displays wear consistent with the time of service and use.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed using a lab sample mating device and corail2 straight broach handle was found to be loose from the locking mechanism / lever.As a result, the device was difficult to lock with its mating component.The overall complaint was confirmed as the observed condition of the corail2 straight broach handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j1109) provided is not a valid finished goods lot#.H11 additional narrative: added: d9, d10.Corrected: h3.

Brand Name
CORAIL2 STRAIGHT BROACH HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22107844
Report Number1818910-2025-08696
Device Sequence Number12581831
Product Code HTQ
UDI-Device Identifier10603295230656
UDI-Public(01)10603295230656(10)J1109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number952210500F
Device Lot NumberJ1109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 STRAIGHT BROACH HANDLE; CORAIL2 STRAIGHT BROACH HANDLE
Patient SexUnknown